Loading…

Sign up or log in to bookmark your favorites and sync them to your phone or calendar.

Narrative Competition [clear filter]
Friday, June 7
 

10:00am EDT

Boni Bonita
BONI BONITA
Argentina/Brazil, 84 minutes
director: Daniel Barosa

Beatriz is a 16-year-old girl from Argentina who, after her mother’s death, finds herself moving to Brazil to join her absent father. At a concert, she meets Rogério, a musician in his late 30’s, who is struggling under the shadow of his grandfather’s considerable musical legacy.

What we think: A romance between a teenager fan and an older musician - oh, what an immoral cliche. But in this sensitive drama, emotions rise up, and it's not really clear who is the stronger one.

CLICK HERE TO BUY INDIVIDUAL TICKETS TO THIS SCREENING

CLICK HERE TO BUY ALL ACCESS PASSES TO THE FESTIVAL


Friday June 7, 2019 10:00am - 11:24am EDT
Long Beach Island Foundation of the Arts & Sciences 120 Long Beach Blvd, Long Beach Township, NJ 08008, USA

12:00pm EDT

A War Within
A WAR WITHIN
Denmark, 103 minutes
director: Kasper Torsting

Esben flees the trenches of WW I, so he can return to his family. But everything at home has changed. A charming German Officer is trying to win his wife Kirstine’s heart and replace Esben as father to their child. Esben sees how his family is slowly slipping away, so he decides to fight for it. But just how far can you go in the name of love?

What we think: While Hollywood stopped producing the expensive unprofitable historical dramas, in Europe filmmakers still look back and give us a clear but complex reality from the past, like in this case.

CLICK HERE TO BUY INDIVIDUAL TICKETS TO THIS SCREENING

CLICK HERE TO BUY ALL ACCESS PASSES TO THE FESTIVAL


Friday June 7, 2019 12:00pm - 1:43pm EDT
Long Beach Island Foundation of the Arts & Sciences 120 Long Beach Blvd, Long Beach Township, NJ 08008, USA

1:15pm EDT

15 Years
15 YEARS
Israel, 85 minutes
director: Yuval Hadadi
* international premiere

Yoav's demons start haunting him after his best friend becomes pregnant, without telling him, and after his boyfriend of 15 years starts talking about children, too. His life unravels, and self-destruction seems inevitable.

What we think: A simple romance about a couple of questioning life, love, relationship and children - but with two men.

CLICK HERE TO BUY INDIVIDUAL TICKETS TO THIS SCREENING 

CLICK HERE TO BUY ALL ACCESS PASSES TO THE FESTIVAL


Friday June 7, 2019 1:15pm - 2:40pm EDT
Surf City Fire House 713 Long Beach Blvd, Surf City, NJ 08008, USA
 
Saturday, June 8
 

11:00am EDT

Finding Alice
FINDING ALICE 
USA, 78 minutes
Director: Pablo Fernandez

Erin lives on the streets. Desperate for money, she cheats her way into a job at a nursing home, but ends up stealing cash and going on the run, kidnapping one of the patients in the process. But Erin's frantic escape gradually turns into an inspirational and revealing road trip, due to the unconventional relationship which develops between her and her kidnap victim - - a seventy-year-old man.

What we think: Two strangers - a feisty young woman and a confused older man suffering from dementia - go on a wild road trip full of twists and turns and shocking surprises that cannot be ignored.

CLICK HERE TO BUY INDIVIDUAL TICKETS TO THIS SCREENING

CLICK HERE TO BUY ALL ACCESS PASSES TO THE FESTIVAL

Saturday June 8, 2019 11:00am - 12:18pm EDT
Surf City Fire House 713 Long Beach Blvd, Surf City, NJ 08008, USA

2:45pm EDT

One Man Dies A Million Times
ONE MAN DIES A MILLION TIMES 
USA/Russia, 92 minutes
Director: Jessica Oreck

Set in the future, this story is about seeds and genetic diversity, growth and decay, love and war, hunger of all kinds, and what it means to be human, even when all your humanity is stripped away.

What we think: An artistic fascinating and stylized retelling of the siege on Leningrad during WW2 presented through the eyes of a worker of the Vavilov research institute protecting a seeds bank from starving humans including themselves.

CLICK HERE TO BUY INDIVIDUAL TICKETS TO THIS SCREENING

CLICK HERE TO BUY ALL ACCESS PASSES TO THE FESTIVAL


Saturday June 8, 2019 2:45pm - 4:17pm EDT
Surf City Fire House 713 Long Beach Blvd, Surf City, NJ 08008, USA

7:20pm EDT

Two Times You
TWO TIMES YOU
Mexico, 88 minutes
Director: Salomon Askenazi


After an innocent game, where they decide to exchange husbands during a wedding, cousins Tania and Daniela decide to drive back home with each other’s husband. One of the cars crashes, killing one of the mismatched couples, and leaving the other mismatched couple to create a new, strange relationship.

What we think: A compelling and seductive thought experiment involving questions of life and death, destiny and identity.

Expected to attend: Director Salomon Askenazi and lead actress Melissa Barrera

CLICK HERE TO BUY INDIVIDUAL TICKETS TO THIS SCREENING

CLICK HERE TO BUY ALL ACCESS PASSES TO THE FESTIVAL


Saturday June 8, 2019 7:20pm - 8:55pm EDT
Surf City Fire House 713 Long Beach Blvd, Surf City, NJ 08008, USA
 
Sunday, June 9
 

11:00am EDT

Vanilla
VANILLA
USA, 87 minutes
director: Will Dennis

A freewheeling comedienne, determined to save her family business, invites an uptight entrepreneur on a road trip to sell a van with a complicated history. Romance ignites on their three day trip south, but is tested as they discover each other's secrets. When the van sale deteriorates, they must decide if their very new connection is worth more than a very old van.

What we think: Such a heartwarming charming road trip film, with punchlines and a lot of Hutzpa.

Expected to attend: director Will Dennis 

CLICK HERE TO BUY INDIVIDUAL TICKETS TO THIS SCREENING

CLICK HERE TO BUY ALL ACCESS PASSES TO THE FESTIVAL


Sunday June 9, 2019 11:00am - 12:27pm EDT
Long Beach Island Foundation of the Arts & Sciences 120 Long Beach Blvd, Long Beach Township, NJ 08008, USA